Systemic adalimumab induces peripheral corneal infiltrates: a case report.

Détails

Ressource 1Télécharger: BIB_23D6CAB70500.P001.pdf (549.90 [Ko])
Etat: Serval
Version: Final published version
ID Serval
serval:BIB_23D6CAB70500
Type
Article: article d'un périodique ou d'un magazine.
Sous-type
Etude de cas (case report): rapporte une observation et la commente brièvement.
Collection
Publications
Titre
Systemic adalimumab induces peripheral corneal infiltrates: a case report.
Périodique
Bmc Ophthalmology
Auteur(s)
Matet A., Daruich A., Beydoun T., Cosnes J., Bourges J.L.
ISSN
1471-2415 (Electronic)
ISSN-L
1471-2415
Statut éditorial
Publié
Date de publication
2015
Peer-reviewed
Oui
Volume
15
Pages
57
Langue
anglais
Notes
Publication types: Journal Article
Publication Status: epublish
Résumé
BACKGROUND: Tumor necrosis factor-alpha inhibitors are widely used agents in the treatment of immune disorders such as rheumatoid arthritis and inflammatory bowel disease. Despite their anti-inflammatory action, paradoxical drug-induced inflammatory events have been occasionally associated with the use of infliximab, etanercept, and in a lesser extent adalimumab. However, eye involvement is uncommon and anterior uveitis is the only reported ocular adverse manifestation. It can be induced by etanercept, but has also been described during adalimumab therapy. We present here the first report of recurrent peripheral corneal infiltrates following subcutaneous injections of adalimumab.
CASE PRESENTATION: A 34 year-old Caucasian woman with Crohn's disease presented to the emergency department with bilateral red eyes and discomfort 36 hours after she received her bimonthly dose of subcutaneous adalimumab. Examination revealed bilateral peripheral corneal infiltrates with characteristic features of immune infiltrates. Symptoms and infiltrates regressed after topical corticosteroid therapy, but recurred after each adalimumab injection over the following weeks.
CONCLUSION: Paradoxical immune reactions associated with tumor necrosis factor-alpha inhibitors may result either from hypersensitivity mechanisms, or from immune-complex deposition via anti-adalimumab antibodies. Both mechanisms could explain this newly described manifestation. Care should be taken to search for corneal infiltrates in the event of red eye symptoms during adalimumab therapy since they respond to topical corticosteroids and do not necessarily prompt the discontinuation of the immunosuppressive therapy.
Pubmed
Web of science
Création de la notice
25/06/2015 14:50
Dernière modification de la notice
19/03/2018 10:50
Données d'usage